Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 6, 2005, 10:38 AM EDT for Steuben County, New York. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 10:38 AM EDT (14:38 UTC)
- Expired
- Jun 6, 2005, 12:15 PM EDT
- In force
- 97 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Steuben County, NY
The radar
The Buffalo radar (KBUF), 115 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:30 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 061439 SVRBGM NYC101-061615- /O.NEW.KBGM.SV.W.0008.050606T1438Z-050606T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1038 AM EDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEUBEN COUNTY IN CENTRAL NEW YORK * UNTIL 1215 PM EDT * AT 1036 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 30 MILES WEST OF HARTSVILLE TO 33 MILES SOUTHWEST OF TROUPSBURG...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF OLEAN TO 25 MILES SOUTH OF WELLSVILLE...AND MOVING NORTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... TROUPSBURG AND HARTSVILLE AT 1110 AM EDT ARKPORT AND JASPER AT 1115 AM EDT HASKINVILLE AND WOODHULL AT 1120 AM EDT CAMERON AT 1125 AM EDT THURSTON AND KANONA AT 1130 AM EDT SAVONA AND RHEIMS AT 1135 AM EDT PRATTSBURG AND SONORA AT 1140 AM EDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. PEOPLE OUTSIDE SHOULD SEEK SHELTER IN A STURDY STRUCTURE. LAT...LON 4221 7839 4167 7811 4214 7703 4256 7726 $$ MSE
1 follow-up statement
000 WWUS51 KBGM 061521 SVSBGM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1119 AM EDT MON JUN 6 2005 NYC101-061615- /O.CON.KBGM.SV.W.0008.000000T0000Z-050606T1615Z/ STEUBEN NY- 1119 AM EDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 PM EDT FOR STEUBEN COUNTY... AT 1110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ARKPORT TO 12 MILES SOUTH OF TROUPSBURG...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF HORNELL TO 29 MILES SOUTHEAST OF WELLSVILLE...MOVING NORTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WILLEYVILLE AT 1100 AM EDT YOUNG HICKORY AND TROUPSBURG AT 1110 AM EDT WOODHULL AND HASKINVILLE AT 1120 AM EDT RISINGVILLE AND NORTH CAMERON AT 1130 AM EDT WHEELER AND THURSTON AT 1135 AM EDT OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORNELL...AVOCA...BATH...CATON...HAMMONDSPORT...AND PAINTED POST. DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN MANY LOCATIONS ACROSS NORTHERN PENNSYLVANIA AS THIS STORM MOVED EAST. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4221 7839 4167 7812 4202 7701 4256 7726 $$ MSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:12 AM EDT, 8 hours 26 minutes earlier.
Area forecast discussion, Jun 6, 2:12 AM EDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 212 AM EDT MON JUN 6 2005 .SHORT TERM... WARM AND INCREASINGLY MOIST RIDGE OVER NORTHEASTERN CONUS THIS MORNING. SHORT WAVE TROF DIGGING THROUGH MI TODAY WILL INCREASE UL JET TO 80 KTS...WITH SOUTH CENTRAL NY AND NORTHERN PA FIRMLY IN THE FAVORED RIGHT REAR QUAD. REMNANTS OF CONVECTIVE LINE MOVING TOWARD WESTERN FA ATTM IN THE FORM OF MID-DECK. REMNANTS WILL LEAVE A FEW BOUNDARIES THIS MORNING AND THESE WILL HAVE TO BE MONITORED FOR AFTERNOON CONVECTIVE FOCUS. PREFRONTAL TROF WILL APPROACH WESTERN FA EARLY AFTERNOON. SFC DEW POINTS PROGGED TO REACH MID/UPR 60S PRIOR TO TROF ARRIVAL. CAPE VALUES OF 1500+ J/KG APPEAR ATTAINABLE. LITTLE LOW LEVEL DIR SHEAR ON MODEL SOUNDINGS. A LOOK WESTWARD INTO MI SHOWS IMPRESSIVE HODOGRAPH THIS EVENING HOWEVER LL JET IS TRANSLATING TOWARD ONTARIO. THEREFORE THINK STRAIGHT LINE WIND / SQUALL LINE SCENARIO MOST LIKELY DESPITE STEEP LL LAPSE RATES. OVERALL EVENT LOOKS LESS IMPRESSIVE 12 HOURS OUT THAN IT DID 36 HOURS OUT. MODEL PRECIP WATER AROUND 1.25 INCHES VERIFIES WELL WITH UPSTREAM SOUNDINGS SO HEAVY RAINERS WILL NEED TO BE WATCHED. PLAYED LIKELY POPS THIS EVENT AND FORECAST IT BLEED OVER INTO EVENING PERIOD. WE SHOULD RAPIDLY CLEAR TUESDAY MORNING AS FRONT PASSES NORTHEAST. FRONT BY THEN WILL BE MORE OF A BOUNDARY OF SOMEWHAT DRIER AIR, RATHER THAN COOL. VERY LITTLE CHANGE IN BL TEMPS. FACTOR IN APPRECIABLE SUN AND TEMPS SHOULD BE QUITE WARM AGAIN. SECONDARY COOL PUSH MAY KNOCK TEMPS DOWN BY WEDNESDAY. DJP && .LONG TERM... SUMMERTIME PTRN TO START OFF THE LONG TERM PD. UPPER RDG BUILDS OVER THE ERN US AND GNRLY HOLDS THRU THE PD. VARIOUS SHRT WVS ATTEMPT TO FLATTEN LNG WV RDG...BUT DO LTL TO DISPLACE IT. MODELS HAVE TENDED TO OVER WEAKEN THE RDG IN THE FACE OF THESE SHRT WVS...AND GENERATE TO MUCH CONV UNDER THE RDG. SO...MODEL QPF FIELDS AMD MOS POPS HAVE NOT BEEN RELIED ON TOO MUCH IN THE LONG TERM. VAST MAJORITY OF THE PD WILL BE DRY AND GENERALLY CLR...ALTHOUGH WITH HTG AND RESULTANT INSTABILITY...EVEN WEAKENING SHRT WVS COULD TRIGGER CONV AS THEY ROUND THE RDG. TIMING IS DFCLT WITH THE SHRT WVS...BUT PRBLY THE BEST CHANCE FOR PCPN WILL BE ON FRI AND INTO THE WEEKEND AS THE GFS BRINGS ENERGY UP FROM THE SOUTH AND WRAPS IT INTO THE AREA. GFS QPF AND MOISTURE FIELDS PRBLY OVERDONE BUT WILL GO WITH CONSENSUS AT THIS POINT AND GO WITH LOW CHANCE POPS AT THE END OF THE PD. && .AVIATION (06/12Z - 07/12Z)... ANOTHER FOGGY START PARTICULARLY IN THE RIVER VALLEYS. HOWEVER FOG NOT EXPECTED TO BE AS DENSE FOR AS LONG A PERIOD THIS MORNING, DUE TO A LITTLE MORE MIXING FROM INCREASING WIND FLOW. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE WEST TO EAST ACROSS REGION THIS AFTERNOON AND EARLY TONIGHT...BRINGING GUSTY WINDS AND HEAVY RAIN. DJP && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 6, 2:12 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 212 AM EDT MON JUN 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-070610- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 212 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING, HEAVY DOWNPOURS, AND POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON. PADAVONA
In the hours before
Special weather statement, Jun 6, 9:46 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 946 AM EDT MON JUN 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-062200- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 946 AM EDT MON JUN 6 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM FOR ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION WITH A SURFACE FRONT EXPECTED TO CROSS THE AREA THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND AFFECT THE REGION THROUGH LATE AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE THUNDERSTORMS MAY ALSO PRODUCE FREQUENT DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. MUNDSCHENK
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:44 AM EDT | Special Weather Statement | BGM | Oneida | 61 min |
| Jun 6, 11:39 AM EDT | Severe Thunderstorm Warning | BGM | Schuyler | 66 min |
| Jun 6, 11:51 AM EDT | Severe Thunderstorm Warning | BGM | Chemung | 54 min |
| Jun 6, 12:09 PM EDT | Severe Thunderstorm Warning | BGM | Yates | 36 min |
| Jun 6, 12:20 PM EDT | Severe Thunderstorm Warning | BGM | Tioga, Tompkins | 55 min |
| Jun 6, 12:41 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland | 79 min |
| Jun 6, 12:52 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 53 min |
| Jun 6, 12:57 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 78 min |
| Jun 6, 1:18 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 57 min |
| Jun 6, 1:23 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 82 min |
| Jun 6, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 80 min |
| Jun 6, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 65 min |
| Jun 6, 1:32 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 58 min |
| Jun 6, 1:52 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 68 min |
| Jun 6, 2:14 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 35 min |
| Jun 6, 2:27 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 63 min |
| Jun 6, 4:28 PM EDT | Special Weather Statement | BGM | Steuben | 47 min |
| Jun 6, 4:44 PM EDT | Severe Thunderstorm Warning | BGM | Steuben, Yates | 61 min |
| Jun 6, 5:30 PM EDT | Special Weather Statement | BGM | Schuyler, Tompkins | 60 min |
| Jun 6, 6:08 PM EDT | Special Weather Statement | BGM | Steuben | 37 min |
| Jun 6, 7:00 PM EDT | Special Weather Statement | BGM | Tompkins | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.